Alert archive / Georgia / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 215, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jun 25, 2007, 3:19 PM EDT for Jasper County, Georgia. It was in force for 26 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 25, 2007, 3:19 PM EDT (19:19 UTC)
- Expired
- Jun 25, 2007, 3:45 PM EDT
- In force
- 26 min
- Issued by
- NWS Atlanta, GA
- Area
- Counties, with a storm outline in the text
County Jasper County, GA
The radar
The Robins AFB radar (KJGX), 85 km from the middle of the area, began a volume at 19:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 25, 3:25 PM EDT | TSTM WND DMG | Shady Dale, GA | REPORTED FOUR TREES DOWN ON HWY 83 NORTH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.3 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 238 J/kg
- Mixed-layer CIN
- -141 J/kg
- Mixed-layer LCL
- 1536 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KFFC 251919 SVRFFC GAC159-251945- /O.NEW.KFFC.SV.W.0215.070625T1919Z-070625T1945Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PEACHTREE CITY GA 319 PM EDT MON JUN 25 2007 THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN JASPER COUNTY IN CENTRAL GEORGIA * UNTIL 345 PM EDT * AT 316 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZED HAIL. THIS STORM WAS LOCATED 6 MILES SOUTHEAST OF FARRAR...MOVING NORTH AT 5 MPH. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6. LAT...LON 3330 8362 3343 8352 3351 8361 3349 8372 $$ 19
1 follow-up statement
000 WWUS52 KFFC 251943 SVSFFC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 340 PM EDT MON JUN 25 2007 GAC159-251950- /O.EXP.KFFC.SV.W.0215.000000T0000Z-070625T1945Z/ JASPER GA- 340 PM EDT MON JUN 25 2007 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN JASPER COUNTY EXPIRES AT 345 PM EDT... AT 337 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORMS OVER NORTHEASTERN JASPER COUNTY HAD WEAKENED CONSIDERABLY AND WERE NO LONGER DETERMINED TO BE SEVERE. SEVERAL TREES WERE BLOWN DOWN IN NORTHEAST JASPER COUNTY AROUND 325 PM EDT. IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6. LAT...LON 3330 8362 3343 8352 3351 8361 3349 8372 $$ 19
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 5:25 AM EDT, 9 hours 54 minutes earlier.
Area forecast discussion, Jun 25, 5:25 AM EDT, 9 hours 54 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 525 AM EDT MON JUN 25 2007 .SHORT TERM /TODAY THROUGH WEDNESDAY/... THE MAIN FEATURES INFLUENCING THE SHORT TERM FORECAST PERIOD WILL BE THE UPPER LEVEL AND SURFACE RIDGES. THE LARGE BUT FAIRLY FLAT UPPER RIDGE WILL CONTINUE OVER THE ENTIRE SOUTHEASTERN U.S. THROUGH WEDNESDAY. HOWEVER...THERE IS A WEAKNESS STUCK UNDER THE RIDGE FROM THE OHIO VALLEY TO THE LOWER MISSISSIPPI VALLEY. THIS HAS ALLOWED WIDELY SCATTERED AFTERNOON CONVECTION TO DEVELOP THE PAST COUPLE OF DAYS...EFFECTING MAINLY FAR NORTH AND WEST GEORGIA. THIS WEAKNESS REMAINS IN PLACE TODAY BUT LOSES SOME DEFINITION BY TUESDAY AND WEDNESDAY. BEST CHANCES FOR AFTERNOON AND EVENING CONVECTION MAY END UP BEING TODAY...ALTHOUGH DIFFERENCES WILL BE FAIRLY SMALL. BEST CHANCES REMAIN THE FAR NORTH AND WEST. WITH THE UPPER RIDGE IN PLACE TODAY SHOULD BE ANOTHER HOT ONE...BUT WE SHOULD SHAVE A FEW DEGREES OFF HIGHS TUESDAY AND WEDNESDAY AS THE SURFACE RIDGE STRENGTHENS A BIT TURNING THE LOW LEVEL FLOW MORE SOUTHEAST TO EASTERLY. STILL... I EXPECT TEMPERATURES AT OR A LITTLE ABOVE SEASONAL NORMALS THROUGH WEDNESDAY MOST AREAS. .LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/... MODELS SHOW UPPER PATTERN SHIFTING AS WE MOVE THROUGH THE EXTENDED FORECAST PERIOD. THE FAIRLY FLAT PATTERN WE HAVE NOW OVER THE U.S. BEGINS AMPLIFYING WITH A RIDGE BUILDING OVER THE ROCKIES AND WESTERN PLAINS AND A TROUGH DIGGING INTO THE EASTERN U.S.. BY LATE IN THE WEEK THE NORTHWEST FLOW DEVELOPING OVER THE EASTERN U.S. HELPS DRIVE A COLD FRONT SOUTH OUT OF THE OHIO VALLEY INTO THE SOUTHERN APPALACHIANS. ALTHOUGH UPPER LEVEL DYNAMICS APPEAR TO REMAIN WELL NORTH AND EAST OF THE STATE...THERE SHOULD BE ENOUGH LOW LEVEL FORCING AND SUFFICIENT MOISTURE FOR BETTER CHANCES OF PRECIPITATION FRIDAY AND SATURDAY AS THE FRONT SAGS SOUTH THROUGH THE FORECAST AREA. WITH THIS TIMING...DRIER AND MILDER AIRMASS SETTLES INTO NORTH AND CENTRAL GEORGIA BY SUNDAY. WITH THE INCREASING LOW LEVEL MOISTURE AND WEAKENING UPPER RIDGE OVER THE REGION TEMPERATURES SHOULD BE COOLER THROUGH THE EXTENDED FORECAST PERIOD...BUT WILL REMAIN SEASONAL. && .AVIATION...WEAK UPPER LOW IN LOWER MISSISSIPPI VALLEY TODAY PERSISTS. SOME MID/HIGH CLOUDS ASSOCIATED WITH THIS FEATURE SPREADING INTO GA THIS MORNING. EXPECT BEST LOCATION FOR ISOLATED THUNDERSTORM DEVELOPMENT TODAY ALONG WESTERN AND NORTHERN SECTIONS OF THE STATE. CUMULUS STARTING TO DEVELOP AROUND 15Z AT 4 TO 5 THSD FT. LOCAL AREAS OF VISIBILITY 3 TO 5SM IN HAZE UNTIL 14Z...OTHERWISE UNRESTRICTED. WINDS SOUTHWEST 10 KT BY 16Z. && .PRELIMINARY POINT TEMPS/POPS... ATHENS 97 68 93 67 90 / 20 20 20 20 20 ATLANTA 94 71 91 71 89 / 30 20 20 20 20 BLAIRSVILLE 89 63 83 63 85 / 30 30 30 30 20 CARTERSVILLE 92 67 89 67 89 / 30 30 20 20 20 COLUMBUS 96 71 93 72 92 / 30 20 20 20 20 GAINESVILLE 93 68 91 68 89 / 30 20 20 20 20 MACON 98 69 94 70 92 / 10 10 10 10 10 ROME 96 68 93 69 92 / 30 30 30 30 20 PEACHTREE CITY 93 67 91 68 90 / 30 20 20 20 20 VIDALIA 96 70 92 71 91 / 10 5 10 10 10 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && 20/41
Hazardous weather outlook, Jun 25, 11:30 AM EDT, 3 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1130 AM EDT MON JUN 25 2007 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-261045- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1130 AM EDT MON JUN 25 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS...A FEW POSSIBLY SEVERE...ARE EXPECTED OVER MUCH OF NORTH AND WEST CENTRAL GEORGIA THIS AFTERNOON AND EVENING. .SYNOPSIS... WEAK LOW PRESSURE IS LOCATED OVER CENTRAL GEORGIA...WITH A HIGH PRESSURE TO THE NORTHEAST OVER THE CAROLINAS. DEWPOINTS ARE INCREASING OVER THE STATE...AS SOUTHEASTERLY WINDS BRING IN MORE MOISTURE. .PRIMARY HAZARDS... PRIMARY HAZARDS WILL BE LIGHTNING...STRONG WINDS...AND HAIL. .DISCUSSION... A COLD POOL OF AIR IN THE UPPER LEVELS OVER NORTH AND CENTRAL GEORGIA AND AN INCREASINGLY MOIST SURFACE LAYER WILL PRODUCE A MODERATELY UNSTABLE ENVIRONMENT OVER NORTH AND CENTRAL GEORGIA THIS AFTERNOON AND EVENING. CAPES WILL BE AROUND 1500 WITH LIFTED INDICES MINUS FOUR TO MINUS SIX. WITHOUT SIGNIFICANT DYNAMICS...WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED...HOWEVER...ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE...MAINLY ACROSS NORTH AND WEST CENTRAL GEORGIA. ANY SEVERE THUNDERSTORMS THAT FORM WILL BE CAPABLE OF PRODUCING DAMAGING WINDS AND HAIL. IN ADDITION...WITH PRECIPITABLE WATER VALUES AROUND 1.5 INCHES...SLOW MOVING THUNDERSTORMS COULD PRODUCE LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE WILL BE A CHANCE FOR THUNDERSTORMS EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT...ALTHOUGH SPOTTERS ARE ENCOURAGED TO RELAY SEVERE WEATHER REPORTS TO THE NATIONAL WEATHER SERVICE.
In the hours before
Special weather statement, Jun 25, 2:31 PM EDT, 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 231 PM EDT MON JUN 25 2007 GAZ038-251915- 231 PM EDT MON JUN 25 2007 ...SIGNIFICANT WEATHER ALERT FOR HALF INCH HAIL AND 40 MPH WINDS IN OGLETHORPE COUNTY UNTIL 315 PM EDT... AT 229 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER MAXEYS...MOVING NORTHEAST AT 15 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE HALF INCH HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS OGLETHORPE COUNTY THROUGH 315 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE MAXEYS...STEPHENS...CRAWFORD... ARNOLDSVILLE...LEXINGTON...VESTA...SMI THSONIA AND SANDY CROSS. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Jun 25, 2:34 PM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 234 PM EDT MON JUN 25 2007 GAZ023-025-251915- 234 PM EDT MON JUN 25 2007 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 40 MPH WINDS IN JACKSON AND HALL COUNTIES UNTIL 315 PM EDT... AT 229 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM WESTSIDE TO HOSCHTON...MOVING NORTHEAST AT 5 MPH. THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE ACROSS JACKSON AND HALL COUNTIES THROUGH 315 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE CHESTNUT MOUNTAIN...WESTSIDE... OAKWOOD...HOSCHTON...CANDLER...GAINESVILLE MILLS...BELMONT... GAINESVILLE...TALMO...ARCADE...PENDERGRASS...APPLE VALLEY... MAYSVILLE...LULA AND JEFFERSON. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Jun 25, 2:44 PM EDT, 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 244 PM EDT MON JUN 25 2007 GAZ071-072-251930- 244 PM EDT MON JUN 25 2007 ...SIGNIFICANT WEATHER ALERT FOR PEA-SIZED HAIL AND FREQUENT CLOUD-TO-GROUND LIGHTNING IN WESTERN JONES AND EASTERN MONROE COUNTIES UNTIL 330 PM EDT... AT 242 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG THE MONROE...JONES COUNTY LINE FROM ARKWRIGHT TO EAST JULIETTE...MOVING NORTH AT 5 MPH. THESE STORMS WILL REMAIN VERY CLOSE TO THE COUNTY LINES. LIGHTNING DETECTION SYSTEMS INDICATE FREQUENT CLOUD-TO-GROUND LIGHTNING STRIKES ACROSS WESTERN JONES AND EASTERN MONROE COUNTIES. RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY. 19
Special weather statement, Jun 25, 2:46 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 246 PM EDT MON JUN 25 2007 GAZ039-251930- 246 PM EDT MON JUN 25 2007 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 40 MPH WINDS IN WILKES COUNTY UNTIL 330 PM EDT... AT 241 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER SANDTOWN. THE THUNDERSTORM WAS NEARLY STATIONARY. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS WILKES COUNTY THROUGH 330 PM EDT. SOME LOCATIONS NEAR THIS STORM INCLUDE METASVILLE...SANDTOWN...NORMAN...DANBURG AND TIGNALL. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS.
Local storm report, Jun 25, 2:47 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
247 PM EDT MON JUN 25 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0205 PM TSTM WND GST 3 NW CLEVELAND 34.63N 83.80W
06/25/2007 E60.00 MPH WHITE GA EMERGENCY MNGR
EMA MANAGER RECEIVED REPORT OF NICKEL SIZED HAIL, 60 MPH
WINDS, AND DOWNED TREE LIMBS AT INTERSECTION OF HWY 75A
AND HWY 129.
&&
SBKLocal storm report, Jun 25, 2:51 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
251 PM EDT MON JUN 25 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0205 PM HAIL 3 NW CLEVELAND 34.63N 83.80W
06/25/2007 E0.25 INCH WHITE GA EMERGENCY MNGR
EMA MANAGER REPORTED NICKEL SIZED HAIL AND 60 MPH WINDS
AT INTERSECTION OF HWY. 75A AND HWY. 129. NUMEROUS TREE
LIMBS DOWN ON ROADWAY.
0240 PM TSTM WND DMG HELEN 34.70N 83.72W
06/25/2007 WHITE GA LAW ENFORCEMENT
REPORTED AT LEAST FOUR TREES DOWN...TWO ON BUILDINGS AND
ONE ON A TRUCK IN THE NORTHERN PORTION OF THE COUNTY.
&&
GRIFFITHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 1:03 PM EDT | Severe Thunderstorm Warning | FFC | Fannin | 27 min |
| Jun 25, 1:49 PM EDT | Severe Thunderstorm Warning | FFC | White | 56 min |
| Jun 25, 3:00 PM EDT | Severe Thunderstorm Warning | FFC | Hall | 60 min |
| Jun 25, 3:05 PM EDT | Severe Thunderstorm Warning | FFC | Jackson | 40 min |
| Jun 25, 3:14 PM EDT | Severe Thunderstorm Warning | FFC | Gwinnett | 46 min |
| Jun 25, 3:36 PM EDT | Severe Thunderstorm Warning | FFC | Banks | 39 min |
| Jun 25, 3:51 PM EDT | Severe Thunderstorm Warning | FFC | Sumter | 24 min |
| Jun 25, 3:51 PM EDT | Severe Thunderstorm Warning | FFC | Madison | 54 min |
| Jun 25, 4:23 PM EDT | Severe Thunderstorm Warning | FFC | Cherokee, Forsyth | 41 min |
| Jun 25, 4:55 PM EDT | Severe Thunderstorm Warning | FFC | Bartow | 35 min |
| Jun 25, 5:19 PM EDT | Severe Thunderstorm Warning | FFC | Fayette | 26 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.